# SDR IXXA080023O

- Difficulty date: May 28, 2008
- Submitted: May 29, 2008
- Operation: Air carrier
- Aircraft: N820BX
- Make and model: Doug DC-8-71F
- Aircraft serial: 46065
- Aircraft time: 90,488 hours, 37,576 cycles
- System (JASC): 2697 · Fire Protection System Wiring
- Part: Terminal
- Condition: Defective
- Location: Fire Loop
- Part time: 90,488 hours, 37,576 cycles
- Stage of operation: CL
- How discovered: O
- Nature of condition: N
- Precautionary procedure: A

## Discrepancy

DURING CLIMB FROM KSJC TO KRFD NUMBER ONE ENGINE FIRE WARNING LIGHT AND BELL CAME ON INTERMITTENTLY.  ALL ENGINE INSTRUMENT INDICATIONS WERE NORMAL.  WHEN THROTTLE WAS REDUCED TO IDLE FIRE INDICATION CAME BACK AND SILENCED ON IT'S OWN.  THE CREW RAN THE QRH CHECKLIST WITH NO OTHER INDICATION.  THE CREW RETURNED TO KSJC AND LANDED WITHOUT INCIDENT.  MAINTENANCE INSPECTED THE FIRE WARNING SYSTEM AND FOUND THE FORWARD LEFT HAND LOWER FIRE LOOP GROUND CONNECTION BAD.  MAINTENANCE SPLICED ON A NEW GROUND TERMINAL AND CLEANED THE FIRE LOOP CONNECTOR.  MAINTENANCE PERFORMED A SHAKEDOWN TEST OF ALL FIRE LOOPS AND CONNECTORS, NO FURTHER DEFECTS WERE NOTED IAW UAL MAINTENANCE MANUAL 26-11-02 AND 26-11-07.  AIRCRAFT WAS RETURNED TO SERVICE.
